Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

February 5, 2014Baldwin County, Hancock County, Twiggs County, Georgia

NWS Atlanta, GA issued this special weather statement at Feb 5, 2014, 6:13 AM EST for Baldwin County, Hancock County, Twiggs County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 5, 2014, 6:13 AM EST (11:13 UTC)
Expired
Feb 5, 2014, 6:45 AM EST
In force
32 min
Issued by
NWS Atlanta, GA

Counties Baldwin County, GA, Hancock County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 20 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 430 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
415 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
430 m²/s²
0-3 km storm-relative helicity
446 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WWUS82 KFFC 051113
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 AM EST WED FEB 5 2014

GAZ060-061-072-073-082>084-095-051145-
613 AM EST WED FEB 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TWIGGS...
PUTNAM...JONES...WILKINSON...BALDWIN...BIBB...HANCOCK AND HOUSTON
COUNTIES UNTIL 645 AM EST...

AT 605 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAY THROUGH SOUTHWEST OF CENTERVILLE... 
MOVING NORTHEAST AT 70 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TWIGGS...
PUTNAM...JONES...WILKINSON...BALDWIN...BIBB...HANCOCK AND HOUSTON
COUNTIES THROUGH 645 AM EST. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE POSTELL...ETHRIDGE...CLINTON...JAMES...BLOUNTSVILLE...
GRISWOLDVILLE...GRAY...RESSEAUS CROSSROADS...CENTERVILLE...ELBERTA...
WARNER ROBINS...HUBER...DRY BRANCH...MOUNTAIN SPRINGS AND GREENBERRY
CROSSROADS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3253 8375 3253 8372 3263 8372 3267 8367
      3266 8360 3274 8360 3282 8349 3287 8357
      3315 8354 3345 8298 3344 8285 3315 8289
      3308 8305 3294 8307 3267 8334 3250 8376
TIME...MOT...LOC 1113Z 237DEG 59KT 3312 8343 3284 8347
          3240 8384

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 5, 3:11 AM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Feb 5, 3:11 AM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 AM EST WED FEB 5 2014

.SHORT TERM /TODAY THROUGH THURSDAY/...
COLD FRONT MOVES ACROSS THE FORECAST AREA TODAY WITH THE WARM FRONT
SURGING N OVER THE WEST SIDE OF THE STATE. CURRENTLY SHOWERS ACROSS N
AND W GA WILL MOVE QUICKLY ACROSS THE AREA. ANY THUNDERSTORMS
ASSOCIATED WITH THE FRONT WILL BE BRIEF. GUSTY WINDS INCREASE BEHIND
THE FRONT BUT LOOK TO STAY BELOW WIND ADVISORY CRITERIA(20 MPH
SUSTAINED)

DRY FORECAST TONIGHT AND THURSDAY. HOWEVER...EXPECTING INCREASING
HIGHER LEVEL MOISTURE ON THURSDAY ASSOCIATED WITH AN UPPER SHORT
WAVE. YOU CAN NOT COMPLETELY RULE OUT SOME LIGHT RAIN OR SPRINKLES
BUT NO CONFIDENCE TO INCLUDE IN THE FORECAST AT THIS TIME.

ANOTHER DIFFICULT TEMPERATURE FORECAST TODAY AND BUST POTENTIAL WILL
BE HIGH DUE TO THE FRONTS. HIGHS TEMPERATURES RUNNING NEAR TO AROUND
5 DEGREES ABOVE NORMAL TODAY AND 5-10 DEGREES BELOW NORMAL FOR
THURSDAY. FORECAST LOW TEMPERATURES RUNNING AROUND 5 DEGREES BELOW
NORMAL TONIGHT.

BDL

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MEDIUM RANGE MODELS ARE BEGINNING TO SETTLE DOWN AND SHOW A BIT MORE
CONSISTENCY AND AGREEMENT IN THE EXTENDED FORECAST PERIOD. PERIOD
APPEARS TO START OUT DRY AND COOL BEHIND THE SYSTEM MOVING THROUGH
TODAY. WEAK UPPER-LEVEL WAVE SWEEPING THROUGH LATE THURSDAY WILL
LIKELY ONLY PRODUCE INCREASE IN MID/UPPER-LEVEL CLOUDS ALTHOUGH THE
GFS/ECMWF TRY TO GENERATE A FEW HUNDREDTHS OF AN INCH OF QPF
THURSDAY AFTERNOON. VERTICAL MOISTURE PROFILES SHOW THIS MOISTURE IS
GENERALLY AT OR ABOVE 600-500MB. FOR THE WEEKEND SYSTEM...ALTHOUGH
SOME DIFFERENCES REMAIN BETWEEN THE GFS/ECMWF AND CMC MODELS...THERE
IS AT LEAST A BIT MORE AGREEMENT AND STABILITY BETWEEN THE MODELS
AND FROM RUN TO RUN. ALL THREE ARE NOW BRINGING THE INITIAL WEAK
SHORTWAVE THROUGH SATURDAY WITH ONLY A WEAK SURFACE REFLECTION
ASSOCIATED. THERE REMAINS A BIT OF A DIVERGENCE CONCERNING THE
STRONGER SHORT WAVE SUNDAY WITH THE ECMWF DIGGING IT DEEPER AND THE
GFS AND CMC KEEPING IT FURTHER NORTH AND SHALLOWER. ALL THREE KEEP
THE DEEPER SURFACE LOW DEVELOPMENT WELL NORTH AND EAST OF GEORGIA
WITH LITTLE OR NO PRECIPITATION AFTER SATURDAY NIGHT. THESE TRENDS
ARE CONSISTENT WITH THE TRENDS FROM 24 HOURS AGO SO I AM PLANNING ON
ADJUSTING THE POPS TO CLEAR THE FORECAST AREA QUICKER...ELIMINATING
THE LINGERING PRECIPITATION FOR SUNDAY NIGHT. IN FACT IT IS LOOKING
LIKE THE PRECIPITATION IS LIKELY TO BE NORTH AND EAST OF THE AREA BY
DAYTIME SUNDAY. THERE IS AT LEAST A SMALL CHANCE THAT ENOUGH COOL
AIR MOVES IN LATE SATURDAY/EARLY SUNDAY IN THE FAR NORTH FOR A BIT
OF A CHANGE-OVER AS THE PRECIPITATION IS ENDING. THE BEGINNING OF
NEXT WEEK LOOKS DRY AND SEASONAL AS THE UPPER-LEVEL FLOW REMAINS
RATHER LOW-AMPLITUDE...NEARLY ZONAL...ACROSS THE SOUTHERN HALF OF
THE U.S. RAIN CHANCES MAY RETURN BY THE END OF THE PERIOD AS A NEW
SHORT WAVE SWEEPS OUT OF THE SOUTHERN ROCKIES INTO THE SOUTHERN
PLAINS BY TUESDAY INTO WEDNESDAY.

20

&&

AVIATION...
06Z UPDATE...
IFR CONDITIONS ALL TAFS WILL EVENTUALLY IMPROVE TO MVFR-VFR LATER TODAY
MOSTLY ASSOCIATED WITH A WARM FRONT AND COLD FRONT PASSAGE.
SURFACE WINDS ESE BECOMING WNW AROUND 15 KTS WITH GUSTS AROUND 25 KTS
AFTER THE FRONT MOVES THROUGH.

//ATL CONFIDENCE...06Z UPDATE...
LOW TO MEDIUM CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  31  50  33 /  80   0  10  10
ATLANTA         53  29  48  34 /  50   0  10  10
BLAIRSVILLE     51  25  44  29 /  40   5  10  10
CARTERSVILLE    51  28  47  29 /  30   0  10  10
COLUMBUS        60  33  50  36 /  50   0  10  10
GAINESVILLE     54  30  47  33 /  70   0  10  10
MACON           66  33  52  35 /  80   0  10  10
ROME            50  29  46  29 /  20   0  10  10
PEACHTREE CITY  56  27  49  30 /  50   0  10  10
VIDALIA         72  39  57  42 /  70   5  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....20
AVIATION...BDL
Hazardous weather outlook, Feb 5, 4:30 AM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 AM EST WED FEB 5 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
430 AM EST WED FEB 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WEATHER HAZARDS EXPECTED...

ISOLATED THUNDERSTORMS EXPECTED THIS MORNING ACROSS PORTIONS OF
CENTRAL AND EAST GEORGIA.

DISCUSSION...

INSTABILITY IS MINIMAL FOR THUNDERSTORMS...HOWEVER MODERATE SHEAR
EXISTS ACROSS THE REGION AND A FEW THUNDERSTORMS ARE EXPECTED TO MOVE
OUT OF ALABAMA ACROSS PORTIONS OF CENTRAL AND EAST GEORGIA THIS
MORNING. NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

DISCUSSION...

THERE IS A SLIGHT CHANCE FOR A LIGHT MIX OF WINTRY WEATHER ACROSS THE
FAR NORTH SATURDAY NIGHT INTO EARLY SUNDAY MORNING AS A STORM SYSTEM
EXITS THE REGION. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED AT THIS
TIME...HOWEVER YOU SHOULD CONTINUE TO MONITOR FUTURE FORECASTS FOR
ANY POTENTIAL CHANGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Feb 5, 5:20 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 AM EST WED FEB 5 2014

GAZ069-071-079>082-051045-
520 AM EST WED FEB 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TALBOT...
MONROE...UPSON...TAYLOR...BIBB AND CRAWFORD COUNTIES UNTIL 545 AM
EST...

AT 516 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PRATTSBURG...MOVING EAST AT 50 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TALBOT...
MONROE...UPSON...TAYLOR...BIBB AND CRAWFORD COUNTIES THROUGH 545 AM
EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WESLEY CHURCH...
HOWARD...PRATTSBURG...CARSONVILLE...FICKLING MILL...SALEM...HORNS...
ROBERTA...CULLODEN...LAKE TOBESOFKEE...LIZELLA...SANDY POINT...
KNOXVILLE AND MUSELLA.

&&

LAT...LON 3294 8385 3273 8377 3257 8441 3275 8448
TIME...MOT...LOC 1020Z 252DEG 43KT 3269 8433
Special weather statement, Feb 5, 5:44 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 AM EST WED FEB 5 2014

GAZ080>082-093>095-051115-
544 AM EST WED FEB 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PEACH...MACON...
TAYLOR...BIBB...CRAWFORD AND HOUSTON COUNTIES UNTIL 615 AM EST...

AT 539 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HORNS TO 6 MILES WEST OF IDEAL...MOVING
EAST AT 50 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PEACH...
MACON...TAYLOR...BIBB...CRAWFORD AND HOUSTON COUNTIES THROUGH 615 AM
EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE IDEAL...
KNOXVILLE...ROBERTA...HORNS...POTTERVILLE...REYNOLDS...GARDEN
VALLEY...HICKS...FRIENDSHIP...NAKOMIS...LEE POPE...WINCHESTER...JACK
BROWN ESTATES...MARSHALLVILLE AND SKIPPERTON.

&&

LAT...LON 3237 8426 3237 8432 3273 8404 3285 8353
      3282 8349 3274 8357 3274 8360 3268 8361
      3265 8358 3242 8375 3232 8425
TIME...MOT...LOC 1045Z 252DEG 45KT 3269 8397 3241 8420
Special weather statement, Feb 5, 6:10 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 AM EST WED FEB 5 2014

GAZ093-095-104>106-051145-
610 AM EST WED FEB 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN SUMTER...MACON...
CRISP...DOOLY AND HOUSTON COUNTIES UNTIL 645 AM EST...

AT 605 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM MONTEZUMA THROUGH SOUTHWEST OF HUNTINGTON...
MOVING NORTHEAST AT 60 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
MACON...CRISP...DOOLY AND HOUSTON COUNTIES THROUGH 645 AM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PENNINGTON...
MONTEZUMA...HUNTINGTON...METHVINS...LESLIE...DESOTO...FIVE POINTS...
FLINT RIVER WMA...DOOLING...LAMAR...FORT EARLY...COBB...BYROMVILLE...
MOSS OAK AND HENDERSON.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3185 8394 3192 8393 3191 8428 3213 8411
      3236 8403 3246 8383 3245 8380 3247 8380
      3259 8354 3252 8354 3248 8349 3241 8348
      3238 8354 3230 8361 3181 8361 3180 8380
TIME...MOT...LOC 1110Z 241DEG 53KT 3233 8395 3219 8400
          3196 8418
Special weather statement, Feb 5, 6:13 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 AM EST WED FEB 5 2014

GAZ060-061-072-073-082>084-095-051145-
613 AM EST WED FEB 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TWIGGS...
PUTNAM...JONES...WILKINSON...BALDWIN...BIBB...HANCOCK AND HOUSTON
COUNTIES UNTIL 645 AM EST...

AT 605 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAY THROUGH SOUTHWEST OF CENTERVILLE...
MOVING NORTHEAST AT 70 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TWIGGS...
PUTNAM...JONES...WILKINSON...BALDWIN...BIBB...HANCOCK AND HOUSTON
COUNTIES THROUGH 645 AM EST. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE POSTELL...ETHRIDGE...CLINTON...JAMES...BLOUNTSVILLE...
GRISWOLDVILLE...GRAY...RESSEAUS CROSSROADS...CENTERVILLE...ELBERTA...
WARNER ROBINS...HUBER...DRY BRANCH...MOUNTAIN SPRINGS AND GREENBERRY
CROSSROADS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3253 8375 3253 8372 3263 8372 3267 8367
      3266 8360 3274 8360 3282 8349 3287 8357
      3315 8354 3345 8298 3344 8285 3315 8289
      3308 8305 3294 8307 3267 8334 3250 8376
TIME...MOT...LOC 1113Z 237DEG 59KT 3312 8343 3284 8347
          3240 8384

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 5:20 AM ESTSpecial Weather StatementFFCCrawford25 min
Feb 5, 5:44 AM ESTSpecial Weather StatementFFCBibb, Crawford, Macon, Peach31 min
Feb 5, 6:10 AM ESTSpecial Weather StatementFFCCrisp, Dooly, Houston35 min
Feb 5, 6:42 AM ESTSpecial Weather StatementFFCBaldwin, Bleckley, Dooly, Hancock, Houston, Pulaski and 3 more33 min
Feb 5, 7:20 AM ESTSpecial Weather StatementFFCDodge, Glascock, Jefferson, Johnson, Laurens, Treutlen and 2 more40 min
Feb 5, 8:03 AM ESTSpecial Weather StatementFFCEmanuel, Johnson, Montgomery, Telfair, Toombs, Treutlen and 1 more42 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.